MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. LIFEBAND® LOAD-DISTRIBUTING BAND; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. LIFEBAND® LOAD-DISTRIBUTING BAND; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number MODEL 200
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient in his late 20s (260 lb) suffered cardiac arrest due to respiratory arrest and suspected bronchospasm, witnessed by ems on scene.Manual cpr was initiated immediately and continued for about 4 minutes before transitioning to the autopulse nxt platform (sn (b)(6), followed by emergent transport to vcu health medical center.The nxt platform performed compression for 23 minutes without issue during transport, with no observed shifting or need for the nxt band adjustment.However, the reporter was unable to verify whether any adjustments were made after the patient was transferred to the emergency department.The transfer of the patient to the trauma bay was routine and occurred without any noteworthy events.Approximately 10 minutes after turnover in the trauma bay of the medical center, er providers heard a "snap" from the nxt platform and noted the nxt band (lot # 212884) was no longer compressing.They cut the nxt band away using trauma shears, removed the nxt platform, and performed manual compressions until their lucas device was deployed.During deployment of the lucas device, a deep skin laceration was observed on the patient's thorax, beneath the right armpit.The location of the injury corresponded with the position where the top of the nxt band would have been.Per the reporter, no laceration was noted before the nxt platform deployment.While using the lucas device, the patient did not achieve rosc and was later pronounced deceased in the er.According to the reporter, the cause of death was respiratory arrest, suspected to be due to bronchospasm.
 
Additional Manufacturer Narrative
For g4: pma/510(k): premarket submission number not available/not released.The autopulse nxt band (lot# 212884) associated with this complaint was not returned for evaluation.Therefore, a physical investigation has not been performed.A follow-up report will be filed when the product is returned, and investigation has been completed.Chest compression, as a part of cardiopulmonary resuscitation (cpr), has a high rate of patient adverse events.Common injury such as skin laceration is expected adverse event for both manual and mechanical cprs.The aha guidelines emphasized the importance of high-quality chest compressions and recommends ensuring adequate compression rates and depth.Skin laceration is a common but acceptable consequence of manual and mechanical cpr.Concern for injuries that may complicate cpr should not impede prompt and energetic application of cpr.The only alternative to timely initiation of effective cpr for the victim of cardiac arrest is death.Based on available information, the event of skin laceration was not serious since it didn't meet any criteria of seriousness per regulations.Due to location and the time point, the event was probably related to the autopulse nxt band and the procedure.
 
Additional Manufacturer Narrative
The customer reported complaint that the nxt band (lot # 212884) snapped from the nxt platform was confirmed during the visual inspection of the returned nxt band.The belt of the nxt band (short side) was observed to be frayed and torn.The observed damage was most likely caused by excessive force applied to the nxt band belt during compressions, as one of the belts was observed to be jammed.During the visual inspection observed that the belt of the returned nxt band was completely separated from the band (short side), thus confirming the reported complaint.Additionally, the other side of the band was observed to be cut off, as mentioned by the customer, with the portion of the belt and the band guard missing.Functional testing could not be performed due to the observed damage to the returned nxt band.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for nxt band with lot# 212884.

Brand Name
LIFEBAND® LOAD-DISTRIBUTING BAND
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key22465061
Report Number3010617000-2025-00447
Device Sequence Number4272663
Product Code DRM
UDI-Device Identifier00849111002981
UDI-Public00849111002981
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 200
Device Catalogue Number8700-001013
Device Lot Number212884
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight118 KG